The 10th GMSARN

Announcement and Call for Papers

International Conference 2015 on

16-18 December 2015

Hotel Cambodiana Phnom Penh, Cambodia



"Smart Energy, Environment, and **Community Development in GMS"**











ABOUT THE CONFERENCE



GMSARN 2015 is a three-day platform for disseminating knowledge of a diverse group of researchers and participants. The aim of the conference is to initiate and stimulate international discussion and enhance research networking on a regional and international level. Hence, it will be able to generate shared solutions beneficial to the GMS and the findings and recommendations should also be useful for GMSARN education and research programs. For more information, please contact the Conference organizer at gmsarn@ait.asia. More details are also available at the conference website, www.gmsarn.com/conference2015.

TOPICS: The following list is only indicative of the key thematic areas but will not be restrictive.

ENVIRONMENT

- Integrated Watershed Management
- ⇒ Flood Control and Water Resource Management
- Sustainable Agriculture & Appropriate Irrigation System
- Biodiversity Conservation and Protection
- Climate Change Adaptation Issues & Impact Assessment
- ⇒ Water Supply System
- ⇒ Pollution Sources & Impact Assessment
- □ Trans-Boundary Pollution Control & Practices
- ⇒ Environmental Contamination & Remediation
- ⇒ Appropriate Technology for Pollution Control
- Environmental Management, Modeling & Monitoring
- Integrated Issues on Health & Environmental Sanitation etc.

SOCIAL DEVELOPMENT

- Social Policy
- → National Development Policies and Development Aid
- Governance, Civil Society and People's Participation
- Regional Economic Integration: Opportunity and Marginalization
- Sustainable Tourism
- Sustainable Consumption and Production
- Public-Private Partnership
- ⇒ Small and Medium Size Enterprise Development
- **Urban-Rural Relations and Urbanization**
- □ Urban and Rural Livelihoods
- Transnational Migration and Human Trafficking
- Gender Relations
- Cultural Heritage Management

ENERGY

- ⇒ Greening the fossil fuels
- ⇒ Renewable Energy for Power and Heat
- ⇒ Smart Grid and Renewable Energy Integration
- ⇒ Rural Development through Green Energy
- ⇒ Biofuels—Prospects for Cleaner Technology
- ⇒ Biomass Gasification and Combustion
- ⇒ Clean Development Mechanism
- □ Cogeneration and Hybrid Energy System
- ⇒ Geopolitical Energy Security Issues and Strategies
- ⇒ Global and Regional Energy Demand and Supply
- ⇒ Demand-Side Management
- **Energy Infrastructure**
- ⇒ Energy Modeling and Simulation
- International and Regional Energy Security
- ⇒ Regional Power Interconnection and Trading Arrangement
- ⇒ Regional Power Market and Pricing in GMS
- ⇒ Regulation, Promotion and Technologies for Energy Efficient Buildings and Industries
- ⇒ Restructuring of Electric Supply Industry
- □ Traditional Energy and Alternative Energy Resources
- ⇒ Trans-Boundary Power Exchange (Cross-Border Issues)
- ⇒ Rural electrification development
- ⇒ Smart grids and active distribution networks
- ⇒ Distributed Generation Technology
- ⇒ Emerging and Advanced Energy Resources Technologies
- ⇒ Energy Efficiency and Rational Use of Energy

Organizers:









Gold Sponsors:

































KEYNOTE SPEAKER



Long-Term Renewable Energy Planning in Thailand

Dr. Veerapat Kiatfuengfoo

Director of Energy Business Group
Energy Policy and Planning Office,
Ministry of Energy, Thailand



Venture Capital and Crowd Funding for Startups

Dr. Vorapol Sokatiyanurak
Former Secretary–General, Security and Exchange
Commission, Thailand



Integrated Coastal Zone Management

Dr. Thon Thamrongnawasawat
Deputy Dean, Faculty of Fishery
Kasetsart University
Bangkok, Thailand



Energy Reform in Thailand

Dr. Charothon Jindarom
Petroleum Business Analyst
Petroleum Institute of Thailand
Bangkok, Thailand



The 10th GMSARN International Conference 2015 PROGRAM AT A GLANCE

	Day 1 of main conference: December 16, 2015 (Wednesday)		
08:00 - 08:30	REGISTRATION		
	Opening Session (Tonle Chaktomuk)		
08:30 - 08:40	Opening Remark: Assoc. Prof. Dr. Weerakorn Ongsakul (GMSARN Secretary General) (10 minutes)		
08:40 - 08:50	Welcome Address: Dr. Chet Chealy (Rector, Royal University of Phnom Penh - Cambodia) (10 minutes)		
08:50 - 09:00	Plenary Address: Prof. Emeritus Dr. Sahas Bunditkul (Chairman of Executive Committee, Asian Institute of Technology – Thailand) (10 minutes)		
09:00 – 09:10	Photo Session (10 minutes)		
09:10 - 09:55	Keynote Address 1: Dr. Veerapat Kiatfuengfoo (Director, Ministry of Energy, Thailand) – Long-Term Renewable Energy Planning in Thailand – EPPO (45 minutes) Presentation of the certificate of appreciation to the Keynote Speaker 1		
09:55 - 10:10	Coffee/Tea Break – 15 minutes		
10:10 - 10:55	Keynote Address 2: Dr. Vorapol Thamrongnawasawat - Venture Capital and Crowd Fundings for Startups - (45 minutes)		
10.10 10.55	resentation of the certificate of appreciation to Keynote Speaker 2		
10:55 – 11:40	Keynote Address 3: Dr. Thon Thamrongnawasawat (Deputy Dean, Faculty of Fishery, Kasetsart University) – Integrated Coastal Zone Management – KU (45 minutes) Presentation of the certificate of appreciation to Keynote Speaker 3		
11 40 12 10	Keynote Address 4: SIEMENS, Thailand (30 minutes)		
11:40 – 12:10	Presentation of the certificate of appreciation to Keynote Speaker 4		
12:10 - 13:10	Lunch Brea	k – 60 minutes	
	Break out Session 1 (120 minutes)		
	Tonle Chaktomuk Industrial Technical Talk: SIEMEN, Thailand (30 minutes)	Orchid 2 Utility Technical Talk: Mr. Cherid Kalayanamitr (Chief, Social and Health	
13:10 - 15:10	, , , , , , , , , , , , , , , , , , , ,	Impact Assessment Department, EGAT) – Energy and Environmental	
		Transboundary: Case Study on Hongsa Lignite Power Plants in Lao PDR –	
		EGAT (45 minutes)	
	Energy 1: E01 – E04	Environment 1: Env01 – Env08	
15:10 - 15:20	Coffee/Tea Break – 15 minutes		
	Break out Session 2 (120 minutes)		
15:20 – 17:40	<u>Tonle Chaktomuk</u>	Orchid 2	
	Energy II: E05 – E12	Social Development I: SD01 – SD07	
		ı	

	Day 2 of main conference: December 17, 2015 (Thursday)		
07:45 - 08:00	Group gathering at the hotel lobby for the field trips		
08:00 – 21:00	One-Day Field Trip Visit		
	Koh Dach (Silk Island)		

Day 3 of main conference: December 18, 2015 (Friday)					
09:00 - 09:45	Keynote Address 5: Dr. Charathon Jindarom (Petroleum Business Analyst, Petroleum Institute of Thailand) – Energy Reform in Thailand – PTIT (45 minutes)				
	Presentation of the certificate of appreciation to the Keynote Speaker 5				
	Guest Speaker: Mr. Cherid Kalayanamitr (Chief, Social and Health Impact Assessment Department, EGAT) – Energy and Environmental Transboundary: Case Study				
09:45 – 10:30	on Hongsa Lignite Power Plants in Lao PDR – EGAT (45 minutes)				
	Presentation of the certificate of appreciation to the Guest Speaker				
10:30 - 10:45	Coffee/Tea Break— 15 minutes				
	Break out Session 3 (75 minutes)				
10:45 - 12:00	Tonle Chaktomuk Orchid 2				
	87	evelopment II: SD08 – SD14			
12:00 - 12:15	Closing Session (Tonle Chaktomuk) – 15 minutes				
12:15 – 13:15	Lunch Break 60 minutes				
End of Conference					

Organizing Committees

Chair:

Prof. Worsak Kanok-Nukulchai, President, Asian Institute of Technology

Co-chair:

Dr. Chet Chealy, Rector, Royal University of Phnom Penh

Members:

Dr. OM Romny, Director General, Institute of Technology of Cambodia Assoc. Prof. Dr. Lammai Phiphakhavong, Vice President, National University of Laos

Assoc. Prof. Dr. Vu Dinh Thanh, Rector, Ho Chi Minh City University of Technology

Prof. Dr. Pramuan Tapchaisri, Vice Rector for Research, Thammasat University

Assoc. Prof. Dr. Kittichai Triratanasirichai, President, Khon Kaen University

Prof. Dr. Xiao Xian, Vice President, Yunnan University

Prof. DENG Gang, Director, Division of International Cooperation, Kunming University of Science and Technology

Prof. Baoshan Chen, Vice President, Guangxi University

Prof. Ha Duyen Tu, Vice President, Hanoi University of Science and Technology

Dr. Aye Myint, Rector, Yangon Technological University

Dr. Sirintip Boonmee, Vice President for International Relations, **Ubon Ratchathani University**

Dr. Paitoon Ponsana, Acting President, Nakhon Phanom University

Secretary:

Dr. Weerakorn Ongsakul, GMSARN Secretary General and Conference Director

Dr. Vilas Nitivattananon, AIT, Technical Program Co-organizer

Dr. Vo Ngoc Dieu, HCMUT, Technical Program Co-organizer

GMSARN Board Members

Dr. Chet Chealy

Rector, The Royal University of Phnom Penh, Cambodia

Dr. OM Romny

Director General, Institute of Technology of Cambodia, Cambodia

Prof. Zhou Rong

President, Kunming University of Science and Technology, Yunnan, Chi-

Prof. HE Tianchun

President, Yunnan University, Yunnan, China

Prof. Tang Jiliang

President, Guangxi University, China **Prof. Dr. Soukkongseng Saignaleuth**

President, National University of Laos, Vientiane, Lao PDR

Dr. Aye Myint

Rector, Yangon Technological University, Myanmar

Prof. Dr. Nguyen Trong Giang

President, Hanoi University of Science and Technology, Hanoi, Vietnam

Assoc. Prof. Dr. Vu Dinh Thanh

Rector, Ho Chi Minh City University of Technology, Ho Chi Minh City, Vietnam

Prof. Dr. Somkit Lertpaithoon

Rector, Thammasat University, Bangkok, Thailand

Assoc. Prof. Dr. Kittichai Triratanasirichai

President, Khon Kaen University, Khon Kaen, Thailand

Prof. Worsak Kanok-Nukulchai

President, Asian Institute of Technology, Pathumthani, Thailand

Mr. James A. Nugent

Director General, Southeast Asia Department, Asian Development Bank **Assoc. Prof. Nongnit Teerawatanasuk**

President, Ubon Ratchathani University, Ubon Ratchathani, Thailand

Dr. Paitoon Ponsana Acting President, Nakhon Phanom University, Nakhon Phanom, Thai-

land

CEO

Mekong River Commission, Vientiane, Lao PDR

REGISTRATION PACKAGE

Cotogory	Early-Bird	Regular Fee
Category	(on/before 13 Nov. 2015)	(from 14 Nov. 2015)
GMSARN member institutions	USD 350	USD 375
Regular	USD 460	USD 500
Student	USD 280	USD 300
Accompanying Person	USD 250	USD 250

This fee covers costs of lunch, refreshments, welcome dinner and conference kit. The registration form and payment information can be downloaded or registered from the GMSARN website www.gmsarn.com/conference2015. Special rate accommodation at conference site hotel should be booked using the hotel booking form or GMSARN website.



IMPORTANT DATES

October 31, 2015 : Full paper submission November 7, 2015 : Notification of acceptance

November 13, 2015: Deadline for final revised full paper submission

& Early bird registration

CONTACT INFORMATION

GMSARN Secretariat c/o Asian Institute of Technology

Km.42, Paholyothin Highway, Klong Luang, Pathumthani

12120 Thailand

Tel: +66-2 524-6537 E-mail: gmsarn@ait.asia

Website: http://www.gmsarn.com/conference2015